"electrical shocks" contained by legs, sharp pains...what's going on?

Lately while my mom has be sleeping strangely - her doctor thinks she have sleep apnea because of her loud snoring, leg jerks, grotesque sounds she makes, etc. She's be off of her antidepressants for roughly speaking a month now, and lately seem like she's be getting these terrible shocks surrounded by her legs - she describes them of a sort of "electrical shock" type feeling. They appear to be getting more and more frequent. She's described painful muscle contractions surrounded by her legs as well. Any concept as to what might be going on? It's really worrying me...

Answer:
I cannot address the sleep apnea, but I would like to create a comment about antidepressants.

Interestingly, "electrical-shock" type sensations enjoy been reported by nation being weaned sour antidepressants. Some researchers speculate that, in some inhabitants, antidepressants cause destruction to axon terminals (nerve endings), resulting within these "shock" sensations.

I have have "electrical shock" sensations almost constantly throughout my entire body for over 20 years. For 10 years I took antidepressants--MAO inhibitors, tricyclics, SSRI's, dopamine reuptake inhibitors, tranquilizers, even Dilantin and lithium. I have not taken antidepressants for 10 years and verbs to have these "shocks".

Because of my age (46) I've be evaluated by various specialists for varied health problems (cardiologist, rheumatologist, neurologist, gynecologist, endocronologist, gastroenterologist) and none of them have been competent to explain these "shocks". (For the record, I'm reasonably healthy! Us elder folk sometimes have short-term problems that specialists enjoy to look at!)

Please have your mother read this article http://www.antidepressantsfacts.com/pine... concerning antidepressants. I found it to be very interesting!
To be honest I would wish medical advise fairly than asking this board (no offense to any medical experts out there).
it sounds like she might hold restless leg syndrom? tell your mom to ask your doctor something like it.
sounds like restless leg syndrome. report to her to mention it to her doc if it's bad satisfactory that she can't sleep they can sometimes give her something for it.
honestly it sounds resembling a really bad defence of restless leg syndrome...i knew a man that have it so bad he'd toss himself stale the bed some times. even bruise his wife if hit her (accidentally of course)..i have fibro and hold leg jerking similar to that of RLS and yes it dose quality like you be zapped buy some thing that or jab buy a really long needle. it is also possible that they are strong adequate to be a seizure...she should mention the jerk to the Dr and insist on getting some thing done

The medicine and health information post by website user , ByeDR.com not guarantee correctness , is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.


More Questions and Answers...
  • How do nails grow out without pain?
  • Are there any cures for Vitiligo?
  • WHAT TO DO with all tis acne & PIMPLES in MY FACE??
  • Is there anything to take to subside metformin side efects?
  • What is an antihisthamine?
  • I have no more specific questions I just want to know what the heck is going on with me :-( ?
  • My head scrunches!! Why?!?
  • Every summer I get large amounts of ingrown hairs on my thighs&knees.How can I get rid of them or prevent them
  • What is thalassemia?
  • Does granular mucosa of the terminal illeum always mean chrones/colitis or can it mean something else?
  • Has anyone ever put lemon liquid on their frontage, and burned their obverse?
  • Pimple/acne?
  • What are the symptoms of gall bladder problems?
  • What cancer does smoking cause?
  • Why do women who have hyperthyroid end up getting a larger stomach?